MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT BNP CARTRIDGE

ABBOTT POINT OF CARE I-STAT BNP CARTRIDGE
Catalog Number 03P93-25
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Codes Congestive Heart Failure (1783); Edema (1820)
Date of Event 10/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2019, abbott point of care (apoc) was contacted by a customer regarding i-stat bnp cartridges that yielded a suspected discrepant bnp result of 63 on a (b)(6) year old male patient presented with fluid overload.There was no patient information at the time of this report.Return product is available for investigation.Method: i-stat, date: 10/20/2019, collected: 05:30, tested: 06:06, result: 63 pg/ml, sample: a.I-stat, 10/20/2019, ni, 08:50, 834 pg/ml, b.I-stat, 10/20/2019, 05:30, 09:01, 813 pg/ml, a.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).The investigation was completed on 12/16/2019.A review of the device history record (dhr) confirmed that the cartridge lot met finished goods (fg) release criteria.Retained cartridge testing met the acceptance outlined in appendix 1 of q04.01.003 rev.Ad (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified for bnp cartridge lot d19171.
 
Event or Problem Description
Na.

Brand Name
I-STAT BNP CARTRIDGE
Common Device Name
BNP CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key9315263
Report Number2245578-2019-00283
Device Sequence Number2283090
Product Code NBC
UDI-Device Identifier10054749000217
UDI-Public10054749000217
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K053597
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2020
Device Catalogue Number03P93-25
Device Lot NumberD19171
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR